Alert archive / Kansas / Snow Advisories in 2006

Snow Advisory 2, NWS Topeka, KS

November 29, 20065 counties in Kansas

NWS Topeka, KS issued this snow advisory at Nov 29, 2006, 10:06 PM CST for 5 counties in Kansas. It took effect at Nov 30, 2006, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 10:06 PM CST (04:06 UTC)
In effect from
Nov 30, 2006, 9:00 AM CST
Expired
Nov 30, 2006, 3:28 PM CST
In force
6 hr
Issued by
NWS Topeka, KS

Counties Dickinson County, KS, Geary County, KS, Jackson County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 35 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 300406
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CST WED NOV 29 2006

.AN UPPER LEVEL STORM SYSTEM /CURRENTLY OVER WESTERN NM AT 03Z/
WILL EJECT OUT OF THE SOUTHERN ROCKIES AND LIFT NORTHEAST ACROSS
THE SOUTHERN PLAINS AND INTO THE MIDDLE MS RIVER VALLEY BY 12Z
FRIDAY. AS THIS STORM SYSTEM MOVES JUST SOUTH AND EAST OF THE
FORECAST AREA...MOISTURE IS EXPECTED TO BE WRAPPED AROUND OVER EAST
CENTRAL KS. WITH VERY COLD AIR IN PLACE...SNOW IS EXPECTED TO
DEVELOP WITH A NARROW BAND OF HEAVY SNOW ANTICIPATED SOMEWHERE
ACROSS EAST CENTRAL KS. THE DIFFICULTY IN THE FORECAST IS FIGURING
OUT WERE THIS NARROW BAND OF HEAVY SNOW WILL SET UP. A BROAD AREA
OF 4 TO 8 INCHES IS POSSIBLE EAST OF A HERINGTON TO TOPEKA LINE
WITH 10 TO 12 INCHES POSSIBLE WITHIN THE NARROW BAND OF HEAVY
SNOW.

KSZ040-054>056-058-059-301215-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-061201T1200Z/
/O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
1006 PM CST WED NOV 29 2006

...WINTER STORM WARNING IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY. THE WINTER STORM WARNING FOR TONIGHT HAS BEEN CANCELLED. 

FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL
KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR
THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP
ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL
KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING
THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER
MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE
WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING.

REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... 
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

KSZ022>024-035-036-301215-
/O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/
/O.NEW.KTOP.SN.Y.0002.061130T1500Z-061201T1200Z/
RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY
1006 PM CST WED NOV 29 2006

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT HAS BEEN
CANCELLED.

FREEZING RAIN AND SLEET HAVE ENDED ACROSS THE REGION AND LITTLE IF
ANY ADDITIONAL ACCUMULATIONS OF ICE ARE EXPECTED FOR TONIGHT.
HOWEVER SNOW IS EXPECTED TO DEVELOP DURING THE DAY THURSDAY AND
CONTINUE INTO THURSDAY EVENING. HEAVIER AMOUNTS OF SNOW ARE
ANTICIPATED ACROSS EAST CENTRAL KANSAS...BUT 1 TO 3 INCHES OF SNOW
ARE POSSIBLE FROM ABILENE TO MANHATTAN BY THURSDAY EVENING. 

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

KSZ010>012-300515-
/O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/
MARSHALL-NEMAHA-BROWN-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
1006 PM CST WED NOV 29 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE FREEZING PRECIPITATION HAS COME TO AN END. WHILE THERE COULD
BE SOME LIGHT SNOW OR SLEET...NO SIGNIFICANT ACCUMULATIONS ARE
ANTICIPATED. THEREFORE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS
CANCELLED THE WINTER WEATHER ADVISORY.

$$

KSZ026-037>039-301215-
/O.UPG.KTOP.WW.Y.0004.000000T0000Z-061201T0000Z/
/O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
1006 PM CST WED NOV 29 2006

...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT IS NO LONGER IN
EFFECT.

FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL
KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR
THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP
ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL
KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING
THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER
MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE
WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING.

REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

WOLTERS
3 follow-up statements
000 
WWUS43 KTOP 301041
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
441 AM CST THU NOV 30 2006

.AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO EARLY THIS MORNING WILL
LIFT NORTHEAST ACROSS OKLAHOMA AND INTO EASTERN MISSOURI BY EARLY
FRIDAY. AS THIS STORM SYSTEM MOVES JUST SOUTH AND EAST OF THE
FORECAST AREA...MOISTURE IS EXPECTED TO WRAP AROUND THE UPPER LOW
ACROSS EAST CENTRAL KS THIS AFTERNOON AND EVENING. THE VERY COLD
AIRMASS ACROSS KANSAS WILL KEEP THE PRECIPITATION IN THE FORM OF
SNOW. A NARROW BAND OF HEAVY SNOW ANTICIPATED SOMEWHERE ACROSS
EAST CENTRAL KS. THE DIFFICULTY IN THE FORECAST IS FIGURING OUT
WERE THIS NARROW BAND OF HEAVY SNOW WILL SET UP. A BROAD AREA OF 6 TO
10 INCHES IS POSSIBLE SOUTHEAST OF A HERINGTON...TO TOPEKA...TO
OSKALOOSA LINE WITH ISOLATED AMOUNTS OF 10 TO 12 INCHES POSSIBLE
SOUTH OF INTERSTATE 35.

KSZ026-037>040-054>056-058-059-302130-
/O.CON.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-
COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
441 AM CST THU NOV 30 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST FRIDAY. 

SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD
NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL
COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY
EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW
AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE SOUTHEAST OF A COUNCIL
GROVE...TO ESKRIDGE...TO TOPEKA...TO OSKALOOSA LINE...WITH A
NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING SOUTH OF
INTERSTATE 35.

REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
 SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

KSZ022>024-035-036-302130-
/O.CON.KTOP.SN.Y.0002.061130T1500Z-061201T1200Z/
RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY
441 AM CST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST FRIDAY. 

SNOW IS EXPECTED TO DEVELOP DURING THE DAY AND CONTINUE INTO
THURSDAY EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS
EAST CENTRAL KANSAS...BUT 1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM
ABILENE...TO MANHATTAN...TO HOLTON BY THURSDAY EVENING.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...
AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

$$
000 
WWUS43 KTOP 301714
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1114 AM CST THU NOV 30 2006

...SNOW MOVING INTO NORTHEAST KANSAS...

.AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS WILL LIFT
NORTHEAST ACROSS OKLAHOMA INTO EASTERN MISSOURI THROUGH FRIDAY.
PRECIPITATION WILL WRAP AROUND THE UPPER LOW ACROSS EAST CENTRAL KS
THIS AFTERNOON AND EVENING...AND BRING PERIODS OF SNOW. A NARROW
BAND OF HEAVY SNOW IS ANTICIPATED ACROSS EAST CENTRAL KS...WITH
THE GREATEST RISK FOR THE HEAVIEST SNOWFALL ALONG AND SOUTHEAST OF
INTERSTATE 35...WITH DECREASING AMOUNTS NORTHEAST.

KSZ026-037>040-054>056-058-059-010100-
/O.CON.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-
COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1114 AM CST THU NOV 30 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SNOW WILL CONTINUE TO SPREAD NORTHEAST INTO EAST CENTRAL KANSAS
DURING THE AFTERNOON TODAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE
AFTERNOON AND EARLY EVENING HOURS BEFORE TAPERING OFF AFTER
MIDNIGHT. SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE SOUTH OF A
COUNCIL GROVE...TO LAWRENCE LINE. A NARROW BAND OF 8 TO 12 INCHES
OF SNOW IS POSSIBLE BY FRIDAY MORNING SOUTH OF INTERSTATE 35.

DUE TO THE NATURE AND TRACK OF THE STORM...SNOWFALL AMOUNTS ARE LIKELY
TO VARY DRAMATICALLY ACROSS A SMALL AREA...WITH RANGES OF SEVERAL
INCHES OF SNOW ACROSS A COUNTY POSSIBLE. NORTHERN PORTIONS OF THE
COUNTIES IN THE WARNING AREA MAY RECEIVE MUCH LOWER SNOW AMOUNTS.

REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER
SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
CAR IN CASE OF AN EMERGENCY.

$$

KSZ022>024-035-036-010100-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-061201T1200Z/
RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY
1114 AM CST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SNOW WILL CONTINUE TO DEVELOP ACROSS THE AREA...AND CONTINUE INTO
THIS EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS EAST
CENTRAL KANSAS...BUT GENERALLY 1 TO 3 INCHES OF SNOW ARE POSSIBLE
FROM ABILENE...TO MANHATTAN...TO HOLTON BY FRIDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...
AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

$$
000 
WWUS43 KTOP 302128
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
328 PM CST THU NOV 30 2006

...SNOW MOVING ACROSS NORTHEAST KANSAS...

.AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST ACROSS OKLAHOMA
INTO EASTERN MISSOURI THROUGH FRIDAY. PRECIPITATION WILL CONTINUE
TO WRAP AROUND THE UPPER LOW ACROSS EAST CENTRAL KS THIS
AFTERNOON AND EVENING...AND BRING PERIODS OF SNOW. A NARROW BAND
OF HEAVY SNOW IS ANTICIPATED ACROSS EAST CENTRAL KS...WITH THE
THE HEAVIEST SNOWFALL SOUTHEAST OF INTERSTATE 35...AND DECREASING
AMOUNTS NORTHWEST.

KSZ026-039-010530-
/O.CAN.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/
/O.NEW.KTOP.SN.Y.0003.061130T2128Z-061201T1200Z/
JEFFERSON-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
328 PM CST THU NOV 30 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE HEAVY
SNOW WARNING HAS BEEN CANCELLED. 

SNOW WILL MOVE NORTH INTO JEFFERSON AND SHAWNEE COUNTIES LATE THIS
AFTERNOON INTO THIS EVENING. ACCUMULATIONS OF GENERALLY 1 TO 4 INCHES
ARE POSSIBLE BY EARLY MORNING FRIDAY...WITH LOCALLY HIGHER
AMOUNTS IN THE SOUTHEAST PORTIONS OF THE COUNTIES.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ037-038-010530-
/O.CAN.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/
/O.NEW.KTOP.SN.Y.0003.061130T2128Z-061201T0600Z/
MORRIS-WABAUNSEE-
328 PM CST THU NOV 30 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

SNOW WILL MOVE NORTH INTO MORRIS AND WABAUNSEE COUNTIES LATE THIS
AFTERNOON INTO THIS EVENING. ACCUMULATIONS OF GENERALLY 1 TO 3
INCHES ARE POSSIBLE BY MIDNIGHT...WITH LOCALLY HIGHER AMOUNTS IN
THE SOUTHEAST PORTIONS OF THE COUNTIES.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ022>024-035-036-302230-
/O.CAN.KTOP.SN.Y.0002.000000T0000Z-061201T1200Z/
RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY
328 PM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY FOR RILEY...POTTAWATOMIE...JACKSON...DICKINSON...AND
GEARY COUNTIES.

LIGHT SNOW AMOUNTS UP TO AN INCH ARE POSSIBLE IN THESE AREAS
THROUGH MIDNIGHT.

$$

KSZ040-054>056-058-059-010530-
/O.CON.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
328 PM CST THU NOV 30 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SNOW WILL CONTINUE TO SPREAD INTO EAST CENTRAL KANSAS TODAY.
SNOWFALL WILL BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND
EVENING HOURS BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW AMOUNTS OF
6 TO 10 INCHES ARE POSSIBLE SOUTH OF AN EMPORIA TO LAWRENCE LINE.
A NARROW BAND OF 8 TO 12 INCHES OF SNOW IS POSSIBLE BY FRIDAY
MORNING SOUTH OF INTERSTATE 35.

DUE TO THE NATURE AND TRACK OF THE STORM...SNOWFALL AMOUNTS ARE
LIKELY TO VARY ACROSS A SMALL AREA...WITH RANGES OF SEVERAL
INCHES OF SNOW ACROSS A SINGLE COUNTY POSSIBLE.

REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Nov 29, 4:15 PM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Nov 29, 4:15 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
415 PM CST WED NOV 29 2006

.DISCUSSION...

COMPLEX FORECAST CONTINUES.

WATER SHORTWAVE SHOWING SHORTWAVE TROUGH LIFTING OUT ACROSS THE
CENTRAL PLAINS WITH A DRY SLOT NOSING UP INTO SOUTHWEST KS. BACKING
FLOW ALOFT OVER THE VERY COLD LOW LEVEL TEMPERATURES HAS CONTINUED
TO PRODUCE STRONG ISENTROPIC FLOW ACROSS THE EASTERN 2/3 OF THE CWA
WITH ELEVATED THUNDER/SLEET AND FREEZING RAIN ACROSS MUCH OF THE
EASTERN CWA THIS AFTERNOON. DRIER AIR ADVANCING SOUTHWARD ACROSS THE
WESTERN CWA IS LIMITING PRECIP DEVELOPMENT THERE. THIS TREND SHOULD
CONTINUE INTO THE EVENING HOURS WITH DRY SLOT DIMINISHING PRECIP BY
MIDNIGHT. MODEL SOUNDINGS...FAVORED THE GFS...WOULD KEEP THE MID
LEVEL WARM LAYER IN AROUND 800 MB OVER THE SOUTHERN CWA UNTIL AFTER
MIDNIGHT...THEN COLD ENOUGH FOR SNOW...EXCEPT DRY AIR ALOFT MAY STOP
SEEDER FEEDER...SO FREEZING DRIZZLE MAY LINGER OVERNIGHT INSTEAD OF
SNOW. THIS SAME SCENARIO IS TRUE NORTHWARD INTO NORTHEAST KANSAS AS
WELL...WITH ONLY A SLIGHT CHANCE FOR LIGHT SNOW FROM ABILENE TO
HIAWATHA OVERNIGHT AND DRY NORTHCENTRAL. A COLD NIGHT WITH GUSTY
NORTH WINDS AND LOWS IN THE LOWER TEENS NORTHCENTRAL TO LOWER 20S
FAR SOUTHEAST CORNER OF THE CWA.

WATER VAPOR SHOWING MAIN UPPER LEVEL WAVE OVER THE FOUR CORNERS.
THIS WAVE WILL MOVE EAST INTO THE TX THEN TURN EAST AND NORTHEAST
THURSDAY AFTERNOON AND NIGHT INTO SOUTHERN MO. MODELS ALL POINTING
TO MAINLY A SNOW EVENT ACROSS THE CWA IN THE DEFORMATION ON THE
NORTH SIDE OF THE SYSTEM THURSDAY ACROSS MAINLY THE SOUTHERN CWA.
THIS IS A MAJOR NORTHWARD ADJUSTMENT TO MODEL TRENDS SINCE
YESTERDAY. LESS THAN A INCH SHOULD OCCUR DURING THE DAY THURSDAY
NORTH OF THE HIGHWAY 24 WITH 1 TO 3 INCHES GENERALLY SOUTHWARD TO
AROUND HIGHWAY 56 AND 3 TO 6 INCHES BY LATE IN THE DAY SOUTH OF
INTERSTATE 35.

WITH ABOVE DISCUSSION IN MIND...WILL KEEP CURRENT WINTER WEATHER
ADVISORIES GOING TONIGHT FOR THE ABILENE TO HIAWATHA AREA AND
THROUGH THE DAY THURSDAY COUNCIL GROVE TO TOPEKA AND
OSKALOOSA...THEN EXTEND WINTER STORM WARNING EAST CENTRAL THROUGH
THURSDAY NIGHT FOR FREEZING PRECIP TONIGHT...THEN THE SNOW EVENT
THURSDAY ON.

DID NOT MAKE BIG CHANGES TO EXTENDED CONSIDERING SHORT TERM
WEATHER AND GOOD PERSISTENCE OVERALL IN LONGER RANGE FORECAST. DID
ADD ADDITIONAL SNOW ACCUMULATIONS 0-6Z FRIDAY AS UPPER LOW WRAPS
UP SURFACE LOW OVER ERN ARK AND MO. LOOKS TO BE A TIGHT
GRADIENT...AND SUBTLE SHIFTS IN THE STORM TRACK MAY MAKE EAST
CENTRAL KS SNOW AMOUNTS OVER OR UNDER DONE FOR THIS TIME PERIOD.

TEMPS REMAIN COLD FOR THE WEEKEND AS NEXT IN SERIES OF UPPER
TROFS BRINGS ANOTHER ROUND OF COLD AIR THROUGH SUNDAY. A SLIGHT
WARMUP BEHIND THE SURFACE HIGH MONDAY LOOKS TO GIVE WAY TO YET
ANOTHER COLD PUSH FROM THE NORTH LATE TUESDAY INTO WEDNESDAY. WENT
CLOSE TO GUIDANCE NUMBERS FOR WED WHICH MAY END UP TOO WARM. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL 6 AM
FRIDAY FOR KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR KSZ010-KSZ011-
KSZ012-KSZ022-KSZ023-KSZ024-KSZ035-KSZ036.

WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR KSZ026-KSZ037-
KSZ038-KSZ039.

&&
Hazardous weather outlook, Nov 29, 4:32 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CST WED NOV 29 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-302245-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
432 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY THURSDAY
MORNING ALONG AND SOUTHEAST OF A LINE FROM MARYSVILLE TO ABILENE.
THE ADVISORY WILL CONTINUE THROUGH THURSDAY AFTERNOON FOR THE
COUNTIES ALONG A LINE FROM COUNCIL GROVE TO VALLEY FALLS. A
WINTER STORM WARNING HAS BEEN EXTENDED...AND IS NOW IN EFFECT
THROUGH EARLY FRIDAY MORNING ALONG AND SOUTHEAST OF A LAWRENCE TO
EMPORIA LINE. THIS INCLUDES THE TOPEKA...LAWRENCE...EMPORIA AND
OTTAWA AREAS...

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND SOUTHEAST OF THE
INTERSTATE TONIGHT.

THE MOST SIGNIFICANT THREAT OF HAZARDOUS WEATHER WILL BE IN THE
FORM OF FREEZING RAIN AND SLEET TODAY AND TONIGHT OVER NORTHEAST
AND EAST CENTRAL AREAS...FOLLOWED BY LIGHT SNOW AFTER MIDNIGHT.

FREEZING DRIZZLE...SLEET AND SNOW WILL CONTINUE IN THE ADVISORY
AREAS TONIGHT...AND WILL BRING A THIN COAT OF ICE ON ROADWAYS AND
EXPOSED SURFACES. IN AREAS IN THE WINTER STORM WARNING...A QUARTER
TO HALF AN INCH OF SLEET AND ICE ACCUMULATION ARE POSSIBLE THIS
AFTERNOON AND OVERNIGHT...WITH A CHANGEOVER TO SNOW AFTER
MIDNIGHT.

NORTH WINDS WILL ALSO BE IN THE 15 TO 25 MPH RANGE WHICH COULD
INCREASE THE LIKELIHOOD OF POWER LINE AND TREE DAMAGE WHERE ICE
ACCUMULATES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER WEATHER CONTINUES INTO EARLY FRIDAY MORNING...WITH MOST
PRECIPITATION CHANGING OVER TO SNOW BY EARLY MORNING THURSDAY.
ACCUMULATIONS OF GENERALLY 1 TO 4 INCHES ARE POSSIBLE IN THE
ADVISORY AREAS...WITH HIGHER AMOUNTS IN THE WARNING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION
FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN
TOPEKA.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 10:06 PM CSTHeavy Snow WarningTOPAnderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 4 more30 hr
Nov 30, 3:28 PM CSTSnow AdvisoryTOPJefferson, Morris, Shawnee, Wabaunsee6 hr

Nearby

Snow Advisories in Kansas, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.